Alert archive / Georgia / Flood Watches in 2020
Flood Watch 2, NWS Atlanta, GA
NWS Atlanta, GA issued this flood watch at Feb 3, 2020, 2:41 PM EST for 23 counties in Georgia. It took effect at Feb 5, 2020, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 3, 2020, 2:41 PM EST (19:41 UTC)
- In effect from
- Feb 5, 2020, 7:00 AM EST
- Expired
- Feb 4, 2020, 2:59 PM EST
- In force
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 23 counties
Banks County, GA, Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Forsyth County, GA, Gilmer County, GA, Gordon County, GA, Hall County, GA, Jackson County, GA, Lumpkin County, GA, Madison County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 132 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2328 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
582 WGUS62 KFFC 031941 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Peachtree City GA 241 PM EST Mon Feb 3 2020 GAZ001>009-011>016-019>025-027-040345- /O.NEW.KFFC.FA.A.0002.200205T1200Z-200207T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, and Gainesville 241 PM EST Mon Feb 3 2020 ...FLOOD WATCH IN EFFECT WEDNESDAY THROUGH FRIDAY MORNING... The National Weather Service in Peachtree City has issued a * Flood Watch for portions of north central Georgia...northeast Georgia and northwest Georgia...including the following areas...in north central Georgia...Cherokee...Dawson... Fannin...Forsyth...Gilmer...Hall...Lumpkin...Pickens and Union. In northeast Georgia...Banks...Jackson...Madison... Towns and White. In northwest Georgia...Bartow...Catoosa... Chattooga...Dade...Floyd...Gordon...Murray...Walker and Whitfield. * From Wednesday morning through Friday morning * Continuous heavy rainfall will occur over the watch area throughout Wednesday and Thursday, with three to five inches possible over the duration of the watch. Quickly accumulating rainfall can produce widespread minor flooding of smaller, fast-responding creeks and moderate flooding cannot be ruled out. Localized flash flooding is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
3 follow-up statements
937 WGUS62 KFFC 040207 FFAFFC Flood Watch National Weather Service Peachtree City GA 907 PM EST Mon Feb 3 2020 GAZ001>009-011>016-019>025-027-041100- /O.CON.KFFC.FA.A.0002.200205T1200Z-200207T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, and Gainesville 907 PM EST Mon Feb 3 2020 ...FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY MORNING... The Flood Watch continues for * Portions of north Georgia...including the following areas...in north central Georgia...Cherokee...Dawson...Fannin...Forsyth... Gilmer...Hall...Lumpkin...Pickens and Union. In northeast Georgia...Banks...Jackson...Madison...Towns and White. In northwest Georgia...Bartow...Catoosa...Chattooga...Dade... Floyd...Gordon...Murray...Walker and Whitfield. * From Wednesday morning through Friday morning * Continuous heavy rainfall will occur over the watch area throughout Wednesday and Thursday, with three to five inches possible over the duration of the watch. Quickly accumulating rainfall can produce widespread minor flooding of smaller, fast-responding creeks and moderate flooding cannot be ruled out. Localized flash flooding is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
396 WGUS62 KFFC 040953 FFAFFC Flood Watch National Weather Service Peachtree City GA 453 AM EST Tue Feb 4 2020 GAZ001>009-011>016-019>025-027-041800- /O.CON.KFFC.FA.A.0002.200205T1200Z-200207T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, and Gainesville 453 AM EST Tue Feb 4 2020 ...FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY MORNING... The Flood Watch continues for * Portions of north Georgia...including the following areas...in north central Georgia...Cherokee...Dawson...Fannin...Forsyth... Gilmer...Hall...Lumpkin...Pickens and Union. In northeast Georgia...Banks...Jackson...Madison...Towns and White. In northwest Georgia...Bartow...Catoosa...Chattooga...Dade... Floyd...Gordon...Murray...Walker and Whitfield. * From Wednesday morning through Friday morning * Continuous heavy rainfall will occur over the watch area throughout Wednesday and Thursday, with three to five inches possible...locally higher...over the duration of the watch. Quickly accumulating rainfall can produce widespread minor flooding of smaller, fast-responding creeks and moderate flooding cannot be ruled out. Localized flash flooding is possible. * PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
589 WGUS62 KFFC 041959 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Peachtree City GA 259 PM EST Tue Feb 4 2020 GAZ001>009-011>016-019>025-027-050400- /O.CAN.KFFC.FA.A.0002.200205T1200Z-200207T1200Z/ /O.NEW.KFFC.FF.A.0002.200205T2300Z-200207T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, and Gainesville 259 PM EST Tue Feb 4 2020 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY MORNING... ...FLOOD WATCH IS CANCELLED... The National Weather Service in Peachtree City has issued a * Flash Flood Watch for portions of north central Georgia... northeast Georgia and northwest Georgia...including the following areas...in north central Georgia...Cherokee... Dawson...Fannin...Forsyth...Gilmer...Hall...Lumpkin...Pickens and Union. In northeast Georgia...Banks...Jackson...Madison... Towns and White. In northwest Georgia...Bartow...Catoosa... Chattooga...Dade...Floyd...Gordon...Murray...Walker and Whitfield. * From Wednesday evening through Friday morning * Very heavy rain will be moving in Wednesday night and continuing through Thursday night. Three to four inches of rain with local amounts near six inches are possible. Flooding will continue well after the rain ends. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ GAZ030>038-041>049-052>057-066>068-078-050400- /O.NEW.KFFC.FF.A.0002.200205T2300Z-200207T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Polk-Paulding-Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee- Oglethorpe-Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale- Walton-Newton-Morgan-Heard-Coweta-Fayette-Clayton-Spalding-Henry- Troup-Meriwether-Pike-Harris- Including the cities of Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, and Griffin 259 PM EST Tue Feb 4 2020 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY MORNING... The National Weather Service in Peachtree City has issued a * Flash Flood Watch for portions of north central Georgia... northeast Georgia...northwest Georgia and west central Georgia...including the following areas...in north central Georgia...Barrow...Clayton...Cobb...DeKalb...Douglas... Fayette...Gwinnett...Henry...Morgan...Newton...North Fulton... Rockdale...South Fulton and Walton. In northeast Georgia... Clarke...Oconee and Oglethorpe. In northwest Georgia... Carroll...Haralson...Paulding and Polk. In west central Georgia...Coweta...Harris...Heard...Meriwether...Pike... Spalding and Troup. * From Wednesday evening through Friday morning * Very heavy rain will be moving in Wednesday night and continuing through Thursday night. Three to four inches of rain with local amounts near six inches are possible. Flooding will continue well after the rain ends. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Feb 3, 1:03 PM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Feb 3, 1:03 PM EST, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 103 PM EST Mon Feb 3 2020 .PREV DISCUSSION... /Issued 359 AM EST Mon Feb 3 2020/ SHORT TERM /Today through Tuesday/... High pressure ridge over the area will keep things dry for another day. This ridge will break down fairly fast allowing next frontal system into the area later this week. With mostly sunny conditions today and warm southwesterly flow, temps expected to get up into the lower to middle 70s across North and Central GA. The ridge keeping things dry today is currently centered over the central Gulf. Over the next 24 hours this ridge will move eastward across central FL becoming centered just off the eastern FL coast. This will allow the next developing frontal system to move NE out of MX/TX today and push into the southeastern US tonight into Tuesday morning. For now, the biggest concern with this next system is precipitation amounts through the end of the week. Over the next 24 to 48 hours we can expect to see a tenth to a half inch of precip (Mainly across N GA) with the majority of the heavy rain coming into the extended portions of the forecast. Please refer to the Hydrology section below for further details. Instability indices are very low with the next system so keeping showers in the short term, No thunder/severe weather. Even with rain moving in Tuesday, temps are still expected to stay on the warm side with continued southwesterly flow. Lows Tuesday morning will be mainly in the 50s with highs in the 60s to near 70. 01 LONG TERM /Tuesday Night through Sunday/... A period of southwest flow aloft will prevail from the start of the long term through the end of the week. This will give us significant rainfall and the possibility of severe weather mainly Wednesday and Thursday. A sharp trough will cross the southeast on Friday. Depending on timing...lowering thickness values could give a chance for a mix of rain/snow Friday morning over the northwest corner. Broad troughing aloft will allow another fast moving short wave to cross the Appalachians on Saturday. Critical temperatures Friday night into early Saturday could bring another chance for a light wintry mix to the far north. All of this depends on timing of cold air. At this time...no accumulations are expected. Sunday looks like it will be dry and warmer as zonal flow returns. 41 HYDROLOGY... A period of rainfall is expected to start Tuesday...but the most significant rain will occur Wednesday through Thursday. During this period, rainfall amounts will range from about 1.5 to 4 inches across the entire forecast area. Locally higher amounts of 5 to 6 inches will favor mainly northeast GA. This will increase the chances for at least minor flooding of rivers...creeks and streams with potential for local flash flooding if a prolonged period of heavy rain should occur. 41 && .AVIATION... 18Z Update... VFR conditions will persist through 10-12Z when CIGS will drop to MVFR. Could see low MVFR between 12-15Z at CSG and ATL area. SHRA will increase 12-21Z over ATL area and CSG as well, but remain in PROB30 range for now. Winds will be out of the SW at 5kts this afternoon and evening, increasing to 5-10kts after 09Z. //ATL Confidence...18Z Update... Medium to high confidence all elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 73 49 65 58 / 0 10 30 30 Atlanta 72 52 65 60 / 0 10 50 40 Blairsville 70 47 60 56 / 0 20 70 60 Cartersville 73 51 65 59 / 0 30 70 50 Columbus 73 52 70 60 / 0 5 20 40 Gainesville 70 50 62 59 / 0 10 70 50 Macon 74 50 69 58 / 0 5 10 30 Rome 72 51 65 60 / 0 40 60 60 Peachtree City 74 51 67 59 / 0 10 30 40 Vidalia 74 50 71 57 / 0 0 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....King AVIATION...Atwell
Hazardous weather outlook, Feb 3, 5:58 AM EST, 8 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 558 AM EST Mon Feb 3 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 558 AM EST Mon Feb 3 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... A strong storm system will move across north and central Georgia during the Wednesday through Thursday timeframe. There will be a chance for strong to severe thunderstorms. More details on this event will be available with later forecasts. At this time...there will be a threat for damaging straight line winds on Wednesday and Thursday. Also there is the potential for an isolated tornado with this upcoming event. Periods of heavy rain are also possible with the system...ranging from 1.5 to 4 inches across the entire forecast area with locally higher amounts of 5 to 6 inches in the far north Georgia mountains. This will increase the chances for at least minor flooding of rivers...creeks and streams with potential for local Flash Flooding if a prolonged period of heavy rain should occur. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.